Thunderstorm Wind, St. Johns
- When
- March 16, 2:30 PM EST
- Where
- St. Johns County, 10 mi WNW of St Augustine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.933, -81.467
Six medium sized trees and numerous large tree limbs were downed on residential property located along 16A near the World Golf Village.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Six medium sized trees and numerous large tree limbs were downed on residential property located along 16A near the World Golf Village.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 2:22 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EST WED MAR 16 2005
...TORNADO WATCH THROUGH 8 PM FOR SOUTHERN TIER FLORIDA COUNTIES...
.SHORT TERM...SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM JUST
SOUTH OF SAV AND AMG TO NEAR DOTHAN ALABAMA. THIS BOUNDARY IS
MARKED BY A 10 DEGREE DEWPOINT CHANGE AND 15 DEGREE TEMPERATURE
CHANGE. UP TO THIS POINT...THE MOST SUBSTANTIAL RAINFALL HAS BEEN
ALONG AND JUST SOUTH OF THIS BOUNDARY...BUT FOCUS HAS NOW SHIFTED
TO APPROACHING PRE-FRONTAL SQUALL LINE IN THE GULF. HAVE THUS FAR
AVOIDED ANY SEVERE WEATHER AS IMPRESSIVE HELICITIES WERE PRESENT
THIS MORNING BUT INSTABILITY WAS LACKING. NOW INSTABILITY HAS
INCREASED ACROSS THE FLORIDA ZONES AND WILL CONTINUE TO DO SO...BUT
BEST JET CORE IS EXITING NORTHEAST. BY 21Z...WIND SPEEDS UP TO 700MB
ARE ONLY IN THE 40 TO 45 KNOT RANGE AS WAVE KICKS EASTWARD. STILL A
CHANCE FOR ISOLATED SEVERE AS HELICITIES REMAIN IN THE 200 TO
250 RANGE FOR THE EXTREME SOUTHEAST PORTION. LOOKS AS IF THE BEST
SHOT WILL BE OVER MARION...PUTNAM...AND FLAGLER COUNTIES WITH
ISOLATED TORNADOES THE MAIN THREAT.
AS FAR AS THE FLOOD POTENTIAL...FLASH FLOOD GUIDANCE INDICATES
DIMINISHING VALUES OVER SOUTHEAST GEORGIA WHICH IS OF CONCERN. AT
THIS TIME...MOST OF THE SUSTAINED HEAVY RAINFALL WILL BE OUTSIDE OF
THESE AREAS...GENERALLY OVER THE SUWANNEE VALLEY AND POINTS
SOUTHWARD. IF TRENDS CONTINUE...WILL BE ABLE TO FOREGO A FLOOD
WATCH FOR THE NORTHERN ZONES.
MODEL INITIALIZATIONS SHOW THE ETA A LITTLE TOO WEAK AND STRUNG OUT
WITH THE SURFACE LOW WHILE THE GFS IS A LITTLE TOO STRONG. WITH
TIME THE MODELS DIVERGE FURTHER WITH THE GFS SHOWING A 1000 MB LOW
MOVING OFF THE CAROLINAS COAST ALLOWING FRONT TO SWING SOUTH OF THE
AREA. ETA IS MUCH WEAKER AND CLEARING TREND IS MUCH SLOWER. GIVEN
POOR INITIALIZED FIELDS...WILL USE A BLEND FOR THE SHORT TERM WITH
CATEGORICAL POPS THIS EVENING TAPERING TO CHANCE POPS FOR THE
EXTREME SOUTH AFTER MIDNIGHT.
DEGREE TO WHICH FRONT PROGRESSES SOUTH WILL HAVE AN INCREASING
IMPACT THROUGH THURSDAY AS SHORTWAVE KICKER MOVES THROUGH THE
MISSISSIPPI VALLEY. THIS COMBINED WITH STALLED OUT BOUNDARY AND
FAVORED UPPER JET POSITION WILL LEAD TO INCREASING RAIN CHANCES
FORM THE SOUTH. LIMITING FACTORS OVER THE NORTHERN FORECAST AREA
WILL BE DRYING MID LEVELS...BUT FEEL ENOUGH MOISTURE WILL BE PRESENT
FROM SSI TO OCF TO WARRANT 30% TO 50% RAIN CHANCES. AGAIN THIS MAY
BE TRENDED EITHER WAY TONIGHT DEPENDING ON FRONTAL PROGRESSION.
FINALLY SEE SOME DISCERNIBLE CLEARING BY LATE THURSDAY INTO
THURSDAY NIGHT AS A MORE SIGNIFICANT UPPER TROUGH MOVES THROUGH. JET
WILL REMAIN SPLIT...BUT AREA WILL AT LEAST SEE LESS OF A TROPICAL
FEED THROUGH THE WEEKEND. UPPER TROUGH IS QUICKLY SUPPLANTED BY
ZONAL FLOW FRIDAY EVENING...BUT MAIN STORM SYSTEM REMAIN NORTH OF
THE AREA. WILL KEEP FORECAST DRY THROUGH SUNDAY.
.LONG TERM...BEGIN TO SEE A TROUGH EJECTING OUT OF THE PLAINS EARLY
NEXT WEEK WITH DEVELOPING SOUTHWEST FLOW ALOFT. THIS WILL INCREASE
MOISTURE ACROSS THE AREA AND EXTENDED GUIDANCE SUGGESTS WIDESPREAD
PRECIP BY TUESDAY. WILL KEEP IN THE CHANCE CATEGORY FOR NOW AND
FAVOR THE MORE NORTHERN SOLUTION OF THE DGEX.
&&
.MARINE...AREA OF LOW PRESSURE OVER WATERS HAS REDUCED THE WINDS AND
ALTHOUGH WINDS WILL INCREASE TONIGHT...WILL REARRANGE THE HEADLINES.
WILL SEPARATE GA AND FL WATERS WITH SCEC FOR FL COINCIDING WITH
TORNADO WATCH...AND NO HEADLINES ATTM FOR GA WATERS. EXPECT FRONT TO
STALL NEAR OR JUST SOUTH OF WATERS THURSDAY. HIGH PRES WILL BUILD
ALONG ERN SEABOARD THRU SATURDAY THEN MOVE OFFSHORE SHIFTING WINDS TO
SOUTH AND SW EARLY IN WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 58 40 59 / 50 20 0 0
SSI 51 58 46 61 / 80 40 20 0
JAX 57 63 46 63 / 90 40 20 0
SGJ 58 64 50 65 / 100 50 30 0
GNV 59 66 47 66 / 100 50 20 0
OCF 61 68 49 68 / 100 50 30 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM UNTIL 9 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES...AMZ470...AMZ472...AND
AMZ474.
&&
PUBLIC...DEESE
MARINE/FIRE WX....TRABERTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EST WED MAR 16 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 230 PM EST WED MAR 16 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH THROUGH 8 PM FOR SOUTHERN TIER FLORIDA COUNTIES... ...HEAVY RAINFALL EXPECTED THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... LOW PRESSURE DEVELOPING ACROSS THE GULF OF MEXICO WILL CONTINUE TO MOVE THROUGH NORTH FLORIDA THIS AFTERNOON AND OFFSHORE THE COAST THIS EVENING. THIS WILL MOVE A COLD FRONT THROUGH THE REGION BY WITH AREAS OF HEAVY RAIN AND THUNDERSTORMS RAPIDLY SPREADING ACROSS THE REGION AHEAD OF THE FRONT. SOME OF THE STORMS WILL BECOME SEVERE WITH STRONG AND DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO THE CHANCE OF AN ISOLATED TORNADO MAINLY SOUTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. THESE STORMS WILL MAINTAIN THEMSELVES AS THEY MOVE INTO THE COASTAL WATERS WITH STRONG DAMAGING WINDS POSSIBLE AS WELL AS WATERSPOUTS. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES ACROSS MOST LOCATIONS...WITH THE HEAVIEST TOTALS ACROSS SOUTHEAST GEORGIA. THESE HEAVY RAINFALL AMOUNTS MAY GENERATE LOCALIZED FLOODING ESPECIALLY AT SOME LOW LYING OR POOR DRAINAGE AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES TODAY. REFER TO THE LATEST SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. IN ADDITION... REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EST WED MAR 16 2005 FLZ023>025-030>032-036-161445- ALACHUA FL-BAKER FL-BRADFORD FL-CLAY FL-DUVAL FL-NASSAU FL-UNION FL- 906 AM EST WED MAR 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU... ALACHUA...BRADFORD...UNION...CLAY...BAKER AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 945 AM EST... AT 906 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CALLAHAN TO 2 MILES SOUTHEAST OF HIGH SPRINGS... OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CALLAHAN TO 12 MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...RAIFORD...JACKSONVILLE...NASSAU VILLAGE... MACCLENNY...LAKE BUTLER...HIGH SPRINGS AND ELLERBEE THROUGH 945 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EST WED MAR 16 2005 FLZ025-032-161530- CLAY FL-DUVAL FL- 945 AM EST WED MAR 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1030 AM EST... AT 945 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF TALLYRAND TO MIDDLEBURG...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF DOWNTOWN JACKSONVILLE TO 15 MILES SOUTHWEST OF ORANGE PARK...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NORMANDY...JACKSONVILLE INTERNATIONAL...JACKSONVILLE HEIGHTS...TALLYRAND...RIVERSIDE... MIDDLEBURG...DOWNTOWN JACKSONVILLE AND SAN MARCO THROUGH 1030 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 139 PM EST WED MAR 16 2005 FLZ037-161915- PUTNAM FL- 139 PM EST WED MAR 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 215 PM EST... AT 139 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF HOLLISTER...OR ABOUT 9 MILES SOUTHEAST OF INTERLACHEN...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SATSUMA...HOLLISTER...PALATKA...SAN MATEO...EAST PALATKA AND ORANGE MILLS THROUGH 215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EST WED MAR 16 2005 FLZ033-162000- ST. JOHNS FL- 210 PM EST WED MAR 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EST... AT 210 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF HASTINGS... OR ABOUT 4 MILES NORTHEAST OF EAST PALATKA...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HASTINGS...SPUDS...ELKTON...DUPONT CENTER...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...BUTLER BEACH AND ST. AUGUSTINE SOUTH THROUGH 300 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 65 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440477.